Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 308, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jul 14, 2017, 7:22 AM EDT for Clay County, Greene County, Indiana. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 7:22 AM EDT (11:22 UTC)
- Expired
- Jul 15, 2017, 3:12 AM EDT
- In force
- 20 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IN, Greene County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River at Bowling Green (BOLI3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03360000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
207
WGUS43 KIND 141122
FLWIND
Flood Warning
National Weather Service Indianapolis IN
722 AM EDT Fri Jul 14 2017
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following river in central Indiana...
Eel River...
.Lowland flooding developed quickly along portions of the Eel River
in the Bowling Green area as a result of locally heavy rains on
Thursday. The Eel River was near crest Friday morning and will fall
below flood stage by Saturday.
With little rain expected through Wednesday, the Eel River will
return to normal levels by Tuesday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC021-055-141222-
/O.NEW.KIND.FL.W.0308.170714T1122Z-170715T0712Z/
/BOLI3.1.ER.170714T0755Z.170714T1200Z.170714T1912Z.NO/
722 AM EDT Fri Jul 14 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Eel River at Bowling Green.
* until late tonight.
* At 6:30 AM Friday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.4 feet by this
morning. The river will fall below flood stage late this afternoon.
* At 15.0 feet...Lowland flooding begins along portions of the Eel
River. Water approaches and may be on Sonnefield Road at McIntyre
Creek. Lowest campgrounds along the river begin to flood.
&&
LAT...LON 3947 8692 3926 8712 3914 8691 3909 8696
3919 8716 3932 8723 3949 8698
$$1 follow-up statement
346
WGUS83 KIND 141504
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1104 AM EDT Fri Jul 14 2017
...The Flood Warning is no longer in effect for the following river
in central Indiana...
Eel River...
.Flood waters continued to recede in many central Indiana areas on
Friday morning. Little rain is expected through at least Wednesday.
As a result all flooding in central Indiana will end by early next
week.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC021-055-141534-
/O.CAN.KIND.FL.W.0308.000000T0000Z-170715T0712Z/
/BOLI3.1.ER.170714T0755Z.170714T1130Z.170714T1333Z.NO/
1104 AM EDT Fri Jul 14 2017
The Flood Warning is cancelled for
The Eel River at Bowling Green.
* At 10:30 AM Friday the stage was 14.3 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 9:33 AM Friday.
* Forecast...The river will continue to fall to 13.1 feet by tomorrow
morning.
&&
LAT...LON 3947 8692 3926 8712 3914 8691 3909 8696
3919 8716 3932 8723 3949 8698
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 14, 6:28 AM EDT, 54 minutes earlier.
Area forecast discussion, Jul 14, 6:28 AM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 628 AM EDT Fri Jul 14 2017 .UPDATE... The AVIATION section has been updated below. && .SYNOPSIS... Issued at 253 AM EDT Fri Jul 14 2017 A cold front across central Indiana early this morning will exit the area today, taking chances for rain with it. A couple of fronts late this weekend and again mid-week next week will bring a few chances for rain during the next week. Temperatures will be near to below average into the weekend, then become above average next week. && .NEAR TERM.../Today/ Issued at 253 AM EDT Fri Jul 14 2017 A cold front was across central Indiana this morning with an upper trough approaching the area. Scattered showers were across southern sections of the area with isolated showers in the I-70 corridor. The front will continue to sink slowly south through this morning. Thus there could be some showers and isolated storms near and ahead of it. Will have some slight chance to chance PoPs across areas south of I-70 early this morning, with PoPs diminishing from north to south through the morning hours. Some models generate a few showers this afternoon across northern Indiana with the upper trough still around. However, odds of this are low, and they would remain north of the area anyway. Will go with a dry forecast this afternoon. Skies will become partly cloudy as the front moves south. The model blend looks good for temperatures today. The threat for flash flooding looks to have ended with the heaviest rain now south of the area. Will cancel the Flash Flood Watch early. Confidence in the Near Term is medium. && .SHORT TERM.../Tonight through Sunday night/ Issued at 253 AM EDT Fri Jul 14 2017 Models are close enough that the model blend initialization was accepted for most items. High pressure will build into the area tonight and then remain in control of the weather through Sunday morning. This will bring drier air in along with mild temperatures. An upper trough and surface cold front will influence the area Sunday afternoon into Sunday night. Moisture return for these features looks limited with the Gulf of Mexico cut off from the area. Also, convergence with the front is weak. Thus the model blend's slight chance to low chance category PoPs look reasonable. Model blend also looks good for temperatures given expected conditions. Confidence in the short term is medium to high, with the lowest confidence in the rain chances Sunday. && .LONG TERM /Monday through Thursday/... Issued at 220 AM EDT Fri Jul 14 2017 The long range forecast will be low confidence as the 00z GFS and GEFS differ quite a bit with the 12z ECMWF and the Euro ensemble mean by the middle of next week regarding the evolution of the broad upper ridge. The GFS and GEFS have the upper ridge across the Rockies next Thursday morning while the ECMWF has it across the Ohio and Tennessee Valleys. The later solution would keep the area mostly dry next week with storm tracks well to the north. However, the former would result in northwest flow over the area and put us once again in a favored MCS track. Thus, the GFS and GEFS have a rather wet solution. To make matters more uncertain, the 00z GEM was in the middle with the ridge over the Plains. So, with a low confidence, left the regional blend alone which splits the difference with a few periods of low pops mainly Monday and Wednesday and Wednesday night and slightly higher pops Thursday. With the ridge location up in the air, confidence is also low regarding temperatures and especially late next week. Again, with low confidence, do not want to steer away from blend temperatures with highs mostly in the 80s but lower 90s also possible. A ECMWF solution would be on the warmer side. && .AVIATION /Discussion for 141200Z IND TAF Update/... Issued at 628 AM EDT Fri Jul 14 2017 Good confidence that MVFR and worse ceilings and visibilies will improve to VFR this morning. However, confidence in timing is low to moderate. So, went with VFR by 13z per model blend. Broken cu and ac should scatter at LAF after 13z and the other sites after 16z as a cold front moves south into Kentucky. More MVFR and worse conditions expected after 09z Saturday as winds become light to calm. Northwest winds less than 10 knots will become north and then light and variable 08-11z Saturday. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM...MK AVIATION...MK
Hazardous weather outlook, Jul 14, 3:40 AM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 340 AM EDT Fri Jul 14 2017 INZ021-028>031-035>049-051>057-060>065-067>072-150745- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 340 AM EDT Fri Jul 14 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Residual flooding. Isolated thunderstorms across far south central Indiana this morning. Hazards: Ongoing Flooding. Gusty winds, small hail, lightning. Discussion: A cold front from drop south into northern Kentucky late today. The front and an upper wave will interact with a warm, moist and unstable atmosphere and bring a small chance of thunderstorms to far south central Indiana this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Thunderstorms are possible over all or parts of central Indiana Sunday afternoon through Monday and again starting Wednesday. There is a marginal risk of severe weather Sunday afternoon and evening. The main threats will be damaging winds and large hail. Any storm is capable of producing gusty winds, brief heavy rain and cloud to ground lightning. Discussion: After a quiet early weekend, a cold front will bring more thunderstorms to all or parts of central Indiana Sunday afternoon into Monday. More storms are possible across all or parts of the area by Wednesday as another cold front drops south toward the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible Sunday afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind MK
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:07 PM EDT | River Flood Warning | IND | Hancock | 20 hr |
| Jul 13, 10:07 PM EDT | River Flood Warning | IND | Johnson | 11 hr |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.